MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G09105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure involving a patient with an occluded right common iliac artery, the tip of a roadrunner the firm hydrophilic wire guide separated inside of an unspecified catheter.Per the reporter, as the user attempted to pass the wire through the catheter, the tip of the wire came off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure involving a patient with an occluded right common iliac artery, the tip of a roadrunner the firm hydrophilic wire guide separated inside of an unspecified catheter.Per the reporter, as the user attempted to pass the wire through the catheter, the tip of the wire came off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 23jan2026.The wire was not altered prior to use, and resistance was not encountered during insertion of the wire.Latex surgical gloves were worn.The coating was activated with a soaked gauze pad, just before the device was inserted into the patient.The wire, which was used a total of three times during the procedure, was kept hydrated inside a water basin while not in use.The coating was reactivated before reuse.A cook inflation device and cook introducer were used during the procedure.The separated fragment remained in a catheter, which was removed from the patient.The wire fragment was then removed from the catheter.Additional information: b5, d10.Corrected info: e1 city, postal code.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the wire was missing.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the lot.The product ifu states ¿use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.¿ the ifu also states ¿when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 23jan2026.The wire was not altered prior to use, and resistance was not encountered during insertion of the wire.Latex surgical gloves were worn.The coating was activated with a soaked gauze pad, just before the device was inserted into the patient.The wire, which was used a total of three times during the procedure, was kept hydrated inside a water basin while not in use.The coating was reactivated before reuse.A cook inflation device and cook introducer were used during the procedure.The separated fragment remained in a catheter, which was removed from the patient.The wire fragment was then removed from the catheter.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23096227
Report Number1820334-2025-01157
Device Sequence Number8731086
Product Code DQX
UDI-Device Identifier00827002091054
UDI-Public(01)00827002091054(17)280519(10)16606396
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K182985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09105
Device Catalogue NumberRPC-35-260
Device Lot Number16606396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SPHERE INFLATION DEVICE CID-20-30.; COOK SPHERE INFLATION DEVICE CID-20-30.; PERFORMER INTRODUCER AND SETS.; PERFORMER INTRODUCER RCF-5.0-38-J.
Patient Age81 YR
Patient SexFemale